Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 3:12 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 3:12 PM MDT (21:12 UTC)
- Expired
- Jul 20, 2020, 4:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:03 PM MDT | HAIL 1.75 | 3 Ssw Sutherland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WUUS53 KLBF 202112
SVRLBF
NEC101-111-202200-
/O.NEW.KLBF.SV.W.0246.200720T2112Z-200720T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
412 PM CDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
* Until 500 PM CDT/400 PM MDT/.
* At 412 PM CDT/312 PM MDT/, a severe thunderstorm was located near
Sarben, or 23 miles east of Ogallala, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sutherland, Paxton, Sutherland Reservoir State Recreation Area,
Sarben, Big Bald Hill, Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 144 and
161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4124 10145 4134 10134 4127 10101 4108 10108
4106 10137
TIME...MOT...LOC 2112Z 335DEG 7KT 4124 10129
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
952
WWUS53 KLBF 202135
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
435 PM CDT Mon Jul 20 2020
NEC101-111-202200-
/O.CON.KLBF.SV.W.0246.000000T0000Z-200720T2200Z/
Keith NE-Lincoln NE-
435 PM CDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
CDT/400 PM MDT/ FOR EAST CENTRAL KEITH AND NORTHWESTERN LINCOLN
COUNTIES...
At 435 PM CDT/335 PM MDT/, a severe thunderstorm was located near
Sarben, or 24 miles east of Ogallala, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sutherland, Paxton, Sutherland Reservoir State Recreation Area,
Sarben, Big Bald Hill, Coker and O'Fallons.
This includes Interstate 80 in Nebraska between mile markers 144 and
161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4124 10145 4134 10134 4127 10101 4108 10108
4106 10137
TIME...MOT...LOC 2135Z 335DEG 7KT 4120 10126
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:42 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 20, 2:42 PM MDT, 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 342 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1242 PM CDT Mon Jul 20 2020 Visual flight rules expected through 19Z with few clouds clipping across the north central with the potential for some virga as cloud bases at 10kft or higher. Beyond 19Z the next round of convection will enter the north and drop southeast overnight. Short-term models suggest boundary will move south of the South Dakota border about 23Z then exit the southwest and north central after 09Z. Southerly winds turn north as the boundary pushes through. Little convection expected into the eastern Panhandle through the period. As the convection rolls through clouds will lower with the potential of Marginal VFR conditions across the southwest from 07z and lifting by 15Z to VFR across the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Keck
Hazardous weather outlook, Jul 20, 2:38 PM MDT, 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 11:07 AM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1207 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND GST 7 SE MULLEN 41.97N 100.95W
07/20/2020 E60 MPH HOOKER NE PUBLIC
LARGE BRANCHES, GREATER THAN 1 INCH, DOWN. HEAVY RAIN OF
1.4 INCHES.
&&
RLAMBSpecial weather statement, Jul 20, 1:47 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service North Platte NE 247 PM CDT Mon Jul 20 2020 NEZ057-059-202030- Lincoln NE-Keith NE- 247 PM CDT Mon Jul 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES UNTIL 330 PM CDT/230 PM MDT/... At 247 PM CDT/147 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Sarben, or 17 miles northeast of Ogallala, moving northeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paxton, Sarben, Big Bald Hill, Nevens and Broganville. LAT...LON 4111 10144 4129 10159 4139 10140 4121 10106 TIME...MOT...LOC 1947Z 232DEG 8KT 4123 10142 Roberg
Special weather statement, Jul 20, 2:46 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
346 PM CDT Mon Jul 20 2020
NEZ035-036-059-202115-
Arthur-McPherson-Lincoln-
346 PM CDT Mon Jul 20 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON
COUNTIES...
At 345 PM CDT/245 PM MDT/, a strong thunderstorm was located 17 miles
southeast of Arthur, moving east at 10 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Flatts, Diamond Bar Lake, Bucktail Lake and Schnick Lake.
This includes Highway 92 between mile markers 182 and 190.
LAT...LON 4150 10154 4163 10124 4137 10112 4135 10127
4140 10127 4140 10148
TIME...MOT...LOC 2045Z 249DEG 10KT 4144 10141
TaylorSpecial weather statement, Jul 20, 2:57 PM MDT, 15 minutes before
Special Weather Statement National Weather Service North Platte NE 357 PM CDT Mon Jul 20 2020 NEZ036-057-059-202130- McPherson-Lincoln-Keith- 357 PM CDT Mon Jul 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEITH... NORTHWESTERN LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES... At 357 PM CDT/257 PM MDT/, a strong thunderstorm was located 7 miles north of Sarben, or 23 miles northeast of Ogallala, moving east at 10 mph. Nickel size hail is possible with this storm. LAT...LON 4116 10134 4133 10142 4146 10113 4121 10100 TIME...MOT...LOC 2057Z 249DEG 10KT 4127 10130 Taylor
Special weather statement, Jul 20, 2:59 PM MDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 259 PM MDT Mon Jul 20 2020 NEZ035-202130- Arthur- 259 PM MDT Mon Jul 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ARTHUR COUNTY... At 259 PM MDT, a strong thunderstorm was located 11 miles west of Arthur, moving east at 10 mph. Nickel size hail is possible with this storm. Locations impacted include... Arthur, Velma, Haythorn Lake, Jensen Lake and McKeag. This includes Highway 61 between mile markers 114 and 129, and near mile marker 133. LAT...LON 4143 10197 4161 10198 4173 10173 4144 10161 TIME...MOT...LOC 2059Z 249DEG 10KT 4154 10190 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:23 PM MDT | Special Weather Statement | LBF | McPherson | 52 min |
| Jul 19, 6:25 PM MDT | Special Weather Statement | LBF | Keith | 50 min |
| Jul 19, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 52 min |
| Jul 19, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jul 19, 6:53 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 19, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 19, 7:18 PM MDT | Tornado Warning | LBF | McPherson | 33 min |
| Jul 19, 7:19 PM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Jul 19, 7:34 PM MDT | Special Weather Statement | LBF | Garden | 41 min |
| Jul 19, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 40 min |
| Jul 19, 7:40 PM MDT | Areal Flood Advisory | LBF | Garden, Keith | 3 hr |
| Jul 19, 8:00 PM MDT | Special Weather Statement | LBF | Boyd, Rock | 45 min |
| Jul 19, 8:12 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 19, 8:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 8:25 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jul 19, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 19, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 9:28 PM MDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Jul 19, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 19, 9:53 PM MDT | Special Weather Statement | LBF | Grant | 52 min |
| Jul 19, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jul 19, 10:15 PM MDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 19, 10:39 PM MDT | Special Weather Statement | LBF | Hooker | 36 min |
| Jul 19, 10:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 19, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 51 min |
| Jul 19, 11:16 PM MDT | Special Weather Statement | LBF | Brown | 29 min |
| Jul 19, 11:47 PM MDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 19, 11:57 PM MDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 20, 12:33 AM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 20, 12:34 AM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 20, 1:01 AM MDT | Special Weather Statement | LBF | Loup | 44 min |
| Jul 20, 1:17 AM MDT | Special Weather Statement | LBF | Wheeler | 28 min |
| Jul 20, 1:50 AM MDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Jul 20, 1:47 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 20, 2:46 PM MDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 20, 2:57 PM MDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jul 20, 2:59 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jul 20, 3:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jul 20, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| Jul 20, 3:29 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 31 min |
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 41 min |
| Jul 20, 3:55 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 20, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| Jul 20, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 20, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 20, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith, McPherson | 45 min |
| Jul 20, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| Jul 20, 5:03 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln | 3 hr |
| Jul 20, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 25 min |
| Jul 20, 5:27 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| Jul 20, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 20, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 20, 5:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jul 20, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
| Jul 20, 5:55 PM MDT | Special Weather Statement | LBF | Grant | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.